DEPUY ORTHOPAEDICS INC US PFCSIG CEM FEM STEM 5DG13X90MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Back to Search Results |
| Catalog Number |
960720 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d2a: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.
Event or Problem Description
It was reported that during a hip surgery, the femoral stem bolt couldn¿t be tightened.It was thought that the problem was in the thread of the femoral stem.Bolt was working well, when they tried to tighten it in another femur stem it got tightened well.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿femoral stem bolt couldn¿t be tightened during the surgery.The problem was in the thread of the femoral stem.Bolt was working good , when they tried to tighten it in another femur stem it got tightened well¿.The product was not returned to medtech orthopaedics, however photos were provided for review.See attachment "femoral stem pc.Jpeg" review of the photographic evidence revealed the lateral side of the pfcsig cem fem stem 5dg13x90mm and the product information from the product label.However, no signs of damage that could have contributed to the reported event were observed.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device lot number d24110604, and no non-conformances / manufacturing irregularities were identified.The overall complaint was not confirmed as the photographs provided contained insufficient evidence of the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device lot number d24110604, and no non-conformances / manufacturing irregularities were identified.Device history review : a manufacturing record evaluation was performed for the finished device lot number d24110604, and no non-conformances / manufacturing irregularities were identified.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "femoral stem bolt couldn¿t be tightened during the surgery.The problem was in the thread of the femoral stem.Bolt was working good , when they tried to tighten it in another femur stem it got tightened well".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.The stem assembly and ring collar were able to rotate freely, and the inner threads showed no signs of damage.A manufacturing record evaluation was performed for the finished device lot number d24110604, and no non-conformances / manufacturing irregularities were identified.A dimensional inspection was performed and the device meets specifications.A functional test was not performed since the mating device was not returned.However, no conditions are observed that would prevent the device from securely attaching to or holding its mating device.The overall complaint was not confirmed as the observed condition of the pfcsig cem fem stem 5dg13x90mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: (b)(4) rev d (current and manufactured), (b)(4) rev h (current and manufactured), (b)(4) rev h (current and manufactured).Specified dimensions: stem: shaft ø = 13.208 mm ± 0.127 mm.Collar: base width = 17.348 mm ± 0.076 mm.Outer ø = 20.32 ± 0.127 mm.Inner ø = 9.119 ± 0.051 mm.Sharp corner ø = 14.732 ± 0.127 mm.Measured dimensions: stem: shaft ø = 13.20 mm (complies).Collar: base width = 17.34 mm (complies).Outer ø = 20.31 mm (complies).Inner ø = 9.11 mm (complies).Sharp corner ø = 14.72 mm (complies).Device used ¿ digimatic caliper (b)(4).Device history lot: a manufacturing record evaluation was performed for the finished device lot number d24110604, and no non-conformances / manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device lot number d24110604, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: added: d10.